Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 4:17 PM EDT for Catoosa County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 2, 2017, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WWUS82 KFFC 022017
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT SUN JUL 2 2017
GAZ001>003-022100-
Catoosa GA-Walker GA-Dade GA-
417 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Wildwood, or 7 miles
northeast of Trenton...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Indian Springs, Wood Station, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Beaumont, Chattanooga Valley,
Morganville, Hooker, Rock Spring and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8507 3482 8508 3481 8512 3482 8513
3479 8514 3484 8548 3498 8548 3499 8508
TIME...MOT...LOC 2017Z 271DEG 19KT 3493 8540
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:51 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 2, 2:51 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 251 PM EDT Sun Jul 2 2017 .SHORT TERM /Tonight through Monday Night/... Typical July forecast through the short term, with diurnal convection and warm, muggy conditions. Shortwave approaching the area overnight will keep rain chances slightly above summertime normals by Monday morning, promoting storm development through the day. The arrival of the shortwave has slowed somewhat, and have generally gone with slightly lower pops through the overnight hours compared to the previous forecast package, but kept them at good chance through the day Monday. PWs continue to range between 1.75 and 2.0 inches across the area, and slow-moving or training storms can be expected to produce high rainfall amounts of 2 or more inches. Some storms tonight and again Monday could be strong, but are generally expected to be sub-severe. Temperatures remain warm with lows in the 70s and near-normal highs in the mid 80s to near 90. Have generally gone with a guidance blend through Tuesday morning. 31 .LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. For the Independence Day Holiday, still appears we will have scattered showers/storms with precip chances about 40-50 percent in the afternoon and early evening dropping to 20-30 percent after 8pm. Forecast High Temperatures are running in the 80s to mid 90s. Forecast Heat indices are running in the 90s to lower 100's except cooler in the mountains. BDL PREVIOUS DISCUSSION... Primary concern in the long term period is location and likelihood of diurnal convection. Large scale pattern early in the period defined by large longwave trough over the eastern half of the CONUS with weak westerlies as far south as AL/GA/SC. Shortwave over mid-Mississippi valley area by Wednesday fcst to slowly move east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical diurnal coverage of SHRA/TSRA likely but could see an increase in coverage on Friday and Saturday as front associated with shortwave moves through the state. Too soon to tell, but 00Z medium range guidance indicating there is some hope for slightly cooler and drier air moving in next weekend and early next week as another shortwave digs further south into the southeast states in NW flow. SNELSON && .AVIATION... 18Z Update... FEW-SCT MVFR, BKN VFR present over the area this afternoon with scattered showers and thunderstorms. Expect convection to largely dissipate after 00-01z. West winds will be 10kt or less through the afternoon and again Monday, and 5kt or less overnight. Could see some patchy fog develop in 08-14z hours, with FEW-SCT IFR or low MVFR. //ATL Confidence...18Z Update... Medium on timing of -TSRA TEMPO this afternoon. Medium on cloud heights. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 90 / 30 50 30 40 Atlanta 72 86 72 89 / 30 40 30 40 Blairsville 65 82 65 84 / 30 50 30 50 Cartersville 70 87 70 89 / 40 40 30 40 Columbus 73 91 74 92 / 30 30 20 40 Gainesville 71 85 70 87 / 30 50 30 40 Macon 73 89 72 92 / 30 40 30 40 Rome 71 88 70 89 / 60 30 30 40 Peachtree City 71 87 70 89 / 30 40 30 40 Vidalia 75 90 74 92 / 60 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 915 AM EDT Sun Jul 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 915 AM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. Thunderstorms are likely to remain below severe levels, although some strong storms will produce gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, primarily during the afternoon and evening hours. Thunderstorm chances will increase on Friday and Saturday as an upper level storm system approaches. Any storms could be strong with gusty winds as well as locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 2, 3:27 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT SUN JUL 2 2017
GAZ036>038-022015-
Oglethorpe GA-Clarke GA-Oconee GA-
327 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLETHORPE...CLARKE AND
OCONEE COUNTIES UNTIL 415 PM EDT...
At 327 PM EDT...a strong thunderstorm was over Eastville, or near
Watkinsville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Athens, Winterville, Bogart, Crawford, North
High Shoals, Arnoldsville, Bishop, Athens-Clarke County, Whitehall,
Stephens, Smithonia, Beechwood Hills, Oconee Heights, Eastville,
Hutchings, Barnett Shoals, Dunlap and State Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3376 8310 3380 8348 3382 8350 3382 8353
3384 8355 3397 8354 3398 8351 3399 8350
3401 8330 3400 8326 3401 8323 3400 8322
3402 8318 3403 8309
TIME...MOT...LOC 1927Z 271DEG 16KT 3391 8346
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 3:38 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT SUN JUL 2 2017
GAZ061-074-075-022030-
Washington GA-Glascock GA-Hancock GA-
338 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...GLASCOCK
AND SOUTHEASTERN HANCOCK COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT...a strong thunderstorm was near Hamburg State Park, or
near Sparta...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sparta, Gibson, Mitchell, Edge Hill, Edgehill, Hamburg State Park,
Shoals, Agricola and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8258 3316 8257 3314 8258 3311 8294
3329 8298 3334 8280 3333 8279 3332 8280
3331 8278 3327 8278 3326 8276 3326 8274
3327 8270 3328 8267 3331 8263 3332 8256
3321 8253
TIME...MOT...LOC 1938Z 258DEG 22KT 3322 8288
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 3:46 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT SUN JUL 2 2017
GAZ049-059-060-022030-
Morgan GA-Putnam GA-Jasper GA-
346 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...WESTERN PUTNAM
AND NORTHEASTERN JASPER COUNTIES UNTIL 430 PM EDT...
At 346 PM EDT...a strong thunderstorm was over Shady Dale, or 11
miles northeast of Monticello...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eatonton, Shady Dale, Phoenix, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Harmony, Godfrey, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3321 8336 3336 8368 3354 8359 3347 8328
3345 8326 3344 8326 3344 8325 3342 8325
TIME...MOT...LOC 1946Z 293DEG 17KT 3343 8356
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 3:49 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT SUN JUL 2 2017
GAZ001-002-022015-
Walker GA-Dade GA-
349 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHERN
DADE COUNTIES UNTIL 415 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Cole City, or near
Jasper...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chattanooga, Trenton, Fort Oglethorpe, Rossville, Chickamauga,
Lookout Mountain, Lakeview, Cole City, Wildwood, Fairview,
Stephensville, Chattanooga Valley, New England, Morganville, Hooker
and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8526 3486 8526 3485 8525 3482 8525
3488 8559 3498 8560
TIME...MOT...LOC 1949Z 273DEG 21KT 3498 8557
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 3:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT SUN JUL 2 2017
GAZ074-076-084-085-096-097-109-022030-
Wilkinson GA-Jefferson GA-Washington GA-Johnson GA-Laurens GA-
Bleckley GA-Dodge GA-
351 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
SOUTHEASTERN JEFFERSON...SOUTHEASTERN WASHINGTON...JOHNSON...
LAURENS...EASTERN BLECKLEY AND NORTHWESTERN DODGE COUNTIES UNTIL 430
PM EDT...
At 351 PM EDT...a line of strong thunderstorms was along a line
extending from near Tennille to 6 miles south of Oconee to near
Dudley to Rowland...and moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Wadley, Chester, Tennille, Dexter,
Dudley, Cadwell, Harrison, Rentz, Bartow, Montrose, Riddleville,
Spann, Cedar Grove, Roddy, Rowland, Pringle and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3271 8253 3252 8264 3224 8285 3236 8331
3258 8315 3277 8304 3293 8284 3292 8228
TIME...MOT...LOC 1951Z 277DEG 19KT 3288 8283 3276 8297 3258 8307 3242
8319
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT SUN JUL 2 2017
GAZ001>003-022100-
Catoosa GA-Walker GA-Dade GA-
417 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Wildwood, or 7 miles
northeast of Trenton...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Indian Springs, Wood Station, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Beaumont, Chattanooga Valley,
Morganville, Hooker, Rock Spring and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8507 3482 8508 3481 8512 3482 8513
3479 8514 3484 8548 3498 8548 3499 8508
TIME...MOT...LOC 2017Z 271DEG 19KT 3493 8540
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 37 min |
| Jul 1, 10:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Jul 2, 12:30 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach | 6 hr |
| Jul 2, 5:03 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Jul 2, 1:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 2, 1:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Jul 2, 1:58 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 2, 2:06 PM EDT | Special Weather Statement | FFC | McDuffie | 24 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jul 2, 2:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 2, 2:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Jul 2, 2:47 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 20 min |
| Jul 2, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | FFC | Putnam | 44 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 39 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 2, 4:38 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 52 min |
| Jul 2, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 2, 5:55 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 2, 6:54 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Jul 2, 7:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.